Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Boston/Norton, MA

June 1, 20074 counties in Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 1, 2007, 7:04 PM EDT for 4 counties in Rhode Island. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 7:04 PM EDT (23:04 UTC)
Expired
Jun 1, 2007, 7:45 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 49 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:22 PM EDTTSTM WND DMGWest Warwick, RITREES DOWN BLOCKING CHURCH STREET
Jun 1, 7:25 PM EDTTSTM WND DMGEast Greenwich, RITREES AND WIRES DOWN ON BEECHWOOD DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 11.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 012306
SVRBOX
RIC003-005-007-009-012345-
/O.NEW.KBOX.SV.W.0025.070601T2304Z-070601T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENT COUNTY IN RHODE ISLAND...
  SOUTHWESTERN NEWPORT COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF NEWPORT...
  SOUTHWESTERN PROVIDENCE COUNTY IN RHODE ISLAND...
  NORTHERN WASHINGTON COUNTY IN RHODE ISLAND...

* UNTIL 745 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE NICKEL SIZE 
  HAIL AND WIND GUSTS TO 70 MPH.  THESE STORMS WERE LOCATED ALONG 
  A LINE EXTENDING FROM FOSTER AND COVENTRY TO WARWICK AND EAST 
  GREENWICH. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EAST GREENWICH BY 710 PM EDT...
  COVENTRY BY 715 PM EDT...
  WEST GREENWICH BY 720 PM EDT...
  6 MILES NORTHEAST OF EXETER BY 725 PM EDT...
  LITTLE COMPTON BY 730 PM EDT...
  JAMESTOWN...NORTH KINGSTOWN AND NEWPORT BY 745 PM EDT...

LAT...LON 4152 7174 4168 7179 4176 7179 4168 7135
      4161 7128 4162 7125 4161 7126 4148 7112
      4144 7118 4145 7121 4148 7121 4143 7132

$$

WTB
1 follow-up statement
000 
WWUS51 KBOX 012323
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
720 PM EDT FRI JUN 1 2007

RIC003-005-007-009-012345-
/O.CON.KBOX.SV.W.0025.000000T0000Z-070601T2345Z/
NEWPORT RI-WASHINGTON RI-PROVIDENCE RI-KENT RI-
720 PM EDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR KENT...EXTREME SOUTHWESTERN PROVIDENCE...NORTHERN WASHINGTON AND
NEWPORT COUNTIES...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEST GREENWICH TO PRUDENCE 
ISLAND...AND WERE MOVING SOUTHEAST AT 30 MPH.

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING ONE INCH DIAMETER 
HAIL IN SCITUATE...AND HAVE KNOCKED DOWN TREES IN WARWICK AND WEST 
WARWICK. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH KINGSTOWN BY 730 PM EDT...
  NEWPORT...LITTLE COMPTON AND JAMESTOWN BY 735 PM EDT...

LAT...LON 4152 7174 4168 7179 4176 7179 4168 7135
      4161 7128 4162 7125 4161 7126 4148 7112
      4144 7118 4145 7121 4148 7121 4143 7132

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:52 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 1, 5:52 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT FRI JUN 1 2007

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL PROVIDE A FOCUS FOR SHOWERS AND
THUNDERSTORMS THIS EVENING...AND AGAIN SATURDAY AFTERNOON AND
EVENING.  ANOTHER LOW PRESSURE IS EXPECTED TO MOVE NORTH ALONG THE
EAST COAST SUNDAY...ARRIVING IN SOUTHERN NEW ENGLAND SUNDAY NIGHT
INTO MONDAY.  HIGH PRESSURE IS FORECAST TO BRING A TEMPORARY END TO
OUR UNSETTLED WEATHER LATE WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
STORMS HAVE INTENSIFIED AND ORGANIZED INTO A LINE FROM ORH EWD TO
BOS SOUTH SHORE. WE WILL CLOSELY MONITOR ITS DEVELOPMENT FOR
POSSIBLE SVR AS STORMS ARE NOW LOCATED IN AXIS OF MAX INSTABILITY
WITH SBCAPES APPROACHING 2000 J/KG AND MLCAPES AROUND 1000 J/KG.

STORMS IN CAPE COD BAY SHOULD GRADUALLY WEAKEN AS THEY MOVE SE INTO
COOLER ENVIRONMENT.

MID LEVEL WINDS AROUND 30 KTS SO THERE IS MARGINAL SHEAR TO SUPPORT
MULTICELLULAR STORMS BUT WE ARE LOOKING AT MORE OF A PULSE
ENVIRONMENT.  GIVEN THE AMOUNT OF INSTABILITY...A FEW STORMS MAY
REACH SVR LIMITS.  WE WILL CARRY 30-40 POPS FOR THIS EVENING THEN
GRADUALLY TAPER POPS. BEST CHANCE OF TSTMS WILL BE AWAY FROM THE
SOUTH COAST DUE TO SEABREEZE BUT SWI/KI INDICATE ELEVATED THUNDER
PSBL IF IT CAN HOLD TOGETHER.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SATURDAY/...
EXPECT MUCH OF THE CONVECTION TO DIE DOWN BY LATE THIS EVENING...BUT
CANT RULE OUT A FEW SHOWERS OR EVEN A TSTM OVERNIGHT BASED ON
ELEVATED KI AND LI/SWI.  OTHERWISE PTCLDY SKIES OVERNIGHT WITH SOME
FOG PSBL AT KACK.  MINS MAINLY IN THE UPPER 50S TO MID 60S.

SAT WILL BE SIMILAR TO TODAY.  BACKDOOR FRONT WILL LIE JUST TO THE
NORTH OF THE REGION AND RH CROSS SECTIONS SUGGEST AT LEAST PTSUNNY
SKIES.  850 TEMPS +16 WILL ALLOW MAXES TO REACH WELL INTO THE 80S TO
NEAR 90 AWAY FROM THE COAST WHERE SEABREEZES WILL KEEP TEMPS IN THE
70S TO NEAR 80.  LOW LEVEL WINDS ARE WEAKER THAN TODAY SO WE THINK
BOS WILL ALSO HAVE A SEABREEZE.

IT WILL BECOME QUITE UNSTABLE ON SAT WITH CAPES SIMILAR OR EVEN A
LITTLE HIGHER THAN TODAY AS WE EXPECT DEWPOINTS TO BE HIGHER...SO
SCT TSTMS WILL DEVELOP AGAIN ACROSS SNE...MAINLY AWAY FROM THE SOUTH
COAST.  HIGHEST POPS WILL BE ACROSS THE NORTH WITH POPS DECREASING
TO SLIGHT CHANCE ALONG THE SOUTH COAST.

WIND FIELD SIMILAR OR SLIGHTLY WEAKER THAN TDA SO WE ARE MAINLY
LOOKING AT A PULSE ENVIRONMENT BUT A FEW SEVERE STORMS ARE LIKELY
GIVEN EXPECTED INSTABILITY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
01/12Z MODELS COMING INTO BETTER AGREEMENT WITH THEIR HANDLING OF A
LOW PRESSURE MOVING NORTH ALONG THE EAST COAST THIS WEEKEND...THE
REMNANTS OF NOW TROPICAL STORM BARRY IN THE GULF OF MEXICO.
EXPECTING A GOOD DOSE OF RAINFALL SUNDAY NIGHT INTO MONDAY
REGARDLESS OF THE PRECISE TRACK...BUT THE TOTALS COULD BE VERY
DIFFERENT DEPENDING UPON THE EVOLUTION DURING THE NEXT 24 HOURS.

BASING THIS FORECAST OFF THE CONSENSUS SOLUTION OF THE VARIOUS
MODELS...INCLUDING THE GFS...NAM AND UKMET.  LATEST ECMWF IS MUCH
SLOWER THAN THE OTHER MODELS...AND LOOKS TO BE A BIT OF AN OUTLIER
AT THIS POINT IN TIME.

MAIN CONCERN WITH THIS LOW PRESSURE SUNDAY NIGHT INTO MONDAY WILL BE
RAINFALL TOTALS AND WIND SPEEDS EAST OF THE TRACK.  STILL THINKING
GALE FORCE WIND GUSTS POSSIBLE ACROSS THE WATERS SOUTH AND EAST OF
MA MONDAY.  THIS WILL NEED TO BE MONITORED THIS WEEKEND FOR SURE.

ANOTHER LOW PRESSURE FROM THE GREAT LAKES SHOULD STILL IMPACT
SOUTHERN NEW ENGLAND TUESDAY.  HIGH PRESSURE THEN EXPECTED TO TAKE
OVER LATE WEDNESDAY INTO FRIDAY.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SAT...EXCEPT
BRIEF MVFR POSSIBLE INTERIOR TERMINALS THIS AFTERNOON IN ANY
SHOWERS/TSTMS. SEABREEZES AT KBOS SHOULD GIVE WAY TO SW WINDS AROUND
21Z AS SW FLOW IN THE LOWER LEVELS MIX DOWN. ISOLD IFR FOG POSSIBLE
LATE TNGT AT KACK. MORE SCT SHOWERS/TSTMS EXPECTED TO DEVELOP SAT
AFTERNOON WHICH MAY BRIEFLY LOWER CONDITIONS TO MVFR AGAIN.

PATCHY IFR CONDITIONS SATURDAY NIGHT IN FOG AROUND CAPE COD AND THE
ISLANDS.  STILL AS RISK OF MVFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS INTO SUNDAY.  LLWS AND MVFR TO IFR CONDITIONS IN
REMNANTS OF TROPICAL STORM BARRY MONDAY.  HIGH PRESSURE RETURNS VFR
CONDITIONS TO ALL OF SOUTHERN NEW ENGLAND LATE WEDNESDAY.

&&

.MARINE...
IN THE SHORT TERM...EXPECT SW WINDS LESS THAN 20 KTS THROUGH SAT.
WAVEWATCH IS TOO HIGH ON THE SEAS BUT EVEN CUTTING BACK 1-2 FEET
GIVES 5 FT SEAS ON THE OUTER SOUTHERN WATERS SO WE ISSUED A SMALL
CRAFT ADVISORY FOR SEAS.

IN THE LONGER TERM...SATURDAY NIGHT INTO WEDNESDAY...GENERALLY S-SW
FLOW SHIFTS TO MORE OF A E-SE FLOW SUNDAY NIGHT AHEAD OF A LOW
PRESSURE MOVING NORTH ALONG THE COAST.  THIS LOW PRESSURE SHOULD BE
THE REMNANTS OF NOW TROPICAL STORM BARRY IN THE GULF OF MEXICO.
DEPENDING ON TRACK OF THIS STORM...THERE COULD BE SUSTAINED WINDS
20-25 KTS WITH GUSTS UP TO 35 KTS.  THIS IS VERY UNCERTAIN AT THIS
TIME...SO MARINERS SHOULD STAY ABREAST OF LATER FORECASTS AND
STATEMENTS ON THIS POTENTIAL STORM.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
     TO 6 PM EDT SATURDAY FOR ANZ254-255.

&&

SYNOPSIS...BELK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...BELK
AVIATION...KJC/BELK
MARINE...KJC/BELK
Hazardous weather outlook, Jun 1, 4:50 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
450 AM EDT FRI JUN 1 2007

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
450 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON
IN SOUTHERN NEW HAMPSHIRE OR NORTHERN MASSACHUSETTS AND INTENSIFY AS
THEY MOVE SOUTHEAST ACROSS THE MASS TURNPIKE INTO CONNECTICUT...RHODE
ISLAND AND SOUTHEAST MASSACHUSETTS. ISOLATED STORMS MAY PRODUCE DAMAGING
WIND GUSTS LARGE HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

AREAL COVERAGE OF THE ACTIVITY REMAINS UNCERTAIN.

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE MORE NUMEROUS SATURDAY AFTERNOON AND EVENING.
THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME SEVERE AND
PRODUCE LARGE HAIL ALONG WITH DAMAGING STRAIGHT LINE WIND GUSTS...
ESPECIALLY IN NORTHERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
THESE STORMS WILL PROBABLY BE MOVING SLOWER...RAISING THE POSSIBILITY
OF EXCESSIVE RAINFALL IN ONE OR 2 LOCATIONS THAT COULD CAUSE FLOODING.

THUNDERSTORMS SHOULD OCCUR AGAIN SUNDAY BUT BE CONFINED MOSTLY TO
NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE.

STRONG LOW PRESSURE FOR SUMMER IS FORECAST TO COME VERY CLOSE TO SOUTHEAST
NEW ENGLAND MONDAY WITH AN INCREASING CHANCE OF LOCALLY HEAVY RAINFALL
AND GALE FORCE WIND GUSTS FOR A COUPLE OF HOURS ON THE COASTAL PLAIN.
THERE IS STILL UNCERTAINTY REGARDING THE TRACK OF THIS POTENT LOW PRESSURE
SYSTEM.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON TUESDAY
WILL BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND WITH EVEN HIGHER
CONFIDENCE SATURDAY AFTERNOON.

ANZ230>237-250-254-255-020900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
450 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING. SCATTERED THUNDERSTORMS
WITH WIND GUSTS TO 35 KNOTS ARE POSSIBLE IN THE COASTAL WATERS BETWEEN
2 PM AND 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING RISK...SHOULD
AFFECT THE COASTAL WATERS AT TIMES SATURDAY.

THE POSSIBILITY EXISTS FOR NEAR-GALE CONDITIONS MONDAY AS POTENT LOW
PRESSURE MOVES UP THE COAST. THE FORECAST TRACK OF THIS SYSTEM...IS
STILL UNCERTAIN.  MARINERS SHOULD PAY CLOSE ATTENTION TO LATER MARINE
STATEMENTS ON THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY.

DRAG

In the hours before

Special weather statement, Jun 1, 5:36 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT FRI JUN 1 2007

MAZ022-012230-
BARNSTABLE MA-
536 PM EDT FRI JUN 1 2007

...STRONG THUNDERSTORM OVER CAPE COD BAY...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAPE COD BAY OFF THE COAST OF
PLYMOUTH...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH...
SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

THE THUNDERSTORM WILL BE NEAR...
WELLFLEET BY 610 PM EDT...
ORLEANS AND BREWSTER BY 620 PM EDT...
HARWICH AND CHATHAM BY 630 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jun 1, 6:11 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT FRI JUN 1 2007

MAZ017>021-012300-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WESTERN PLYMOUTH MA-
611 PM EDT FRI JUN 1 2007

...STRONG THUNDERSTORMS HEADING THROUGH SOUTHEAST MASSACHUSETTS...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MANSFIELD TO HOLBROOK...MOVING SOUTHEAST
AT 30 MPH.

WIND GUSTS TO 40 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING WILL
ACCOMPANY THESE STORMS.

THESE THUNDERSTORMS WILL BE NEAR...
BRIDGEWATER AND WEST BRIDGEWATER BY 620 PM EDT...
HALIFAX AND BERKLEY BY 630 PM EDT...
MIDDLEBOROUGH AND LAKEVILLE BY 640 PM EDT...
CARVER BY 650 PM EDT.

OR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jun 1, 6:41 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT FRI JUN 1 2007

MAZ022-020000-
BARNSTABLE MA-
641 PM EDT FRI JUN 1 2007

...SEVERE THUNDERSTORM NEAR CARVER MAY REACH THE CAPE COD CANAL
AROUND 7 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CARVER...MOVING SOUTHEAST AT 25 MPH. THIS
STORM IS LIKELY PRODUCING WIND GUSTS TO 60 MPH AND NICKEL SIZED HAIL.

IF THE STORM MAINTAINS ITS STRENGTH...IT WILL AFFECT THE MID AND
UPPER CAPE BETWEEN 7 PM AND 8 PM EDT...INCLUDING THE SAGAMORE BRIDGE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Local storm report, Jun 1, 6:52 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     LIGHTNING        NEWBURYPORT             42.81N 70.89W
06/01/2007                   ESSEX              MA   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING AND ON FIRE ON HIGH STREET.

0445 PM     LIGHTNING        LEOMINSTER              42.52N 71.77W
06/01/2007                   WORCESTER          MA   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON HELENA STREET.

0630 PM     HAIL             PLYMPTON                41.95N 70.82W
06/01/2007  M1.00 INCH       PLYMOUTH           MA   TRAINED SPOTTER

&&

JWD
Special weather statement, Jun 1, 6:56 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
656 PM EDT FRI JUN 1 2007

RIZ003-004-006-007-020000-
EASTERN KENT RI-NEWPORT RI-WASHINGTON RI-WESTERN KENT RI-
656 PM EDT FRI JUN 1 2007

...STRONG THUNDERSTORMS DEVELOPING IN RHODE ISLAND...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING FROM SCITUATE TO CRANSTON AND
WARWICK. THE STORMS WERE MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...
SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING.

THE THUNDERSTORMS WILL BE NEAR...
EAST GREENWICH BY 710 PM EDT...
PRUDENCE ISLAND AND NORTH KINGSTOWN BY 720 PM EDT...
JAMESTOWN AND NARRAGANSETT BY 730 PM EDT...
NEWPORT BY 740 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Local storm report, Jun 1, 7:02 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
702 PM EDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     LIGHTNING        NEWBURYPORT             42.81N 70.89W
06/01/2007                   ESSEX              MA   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING AND ON FIRE ON HIGH STREET.

0445 PM     LIGHTNING        LEOMINSTER              42.52N 71.77W
06/01/2007                   WORCESTER          MA   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON HELENA STREET.

0630 PM     HAIL             PLYMPTON                41.95N 70.82W
06/01/2007  M1.00 INCH       PLYMOUTH           MA   TRAINED SPOTTER

0640 PM     HAIL             CARVER                  41.88N 70.77W
06/01/2007  E0.75 INCH       PLYMOUTH           MA   AMATEUR RADIO

            LASTED UNTIL 645 PM. REPORTED AT MYLES STANDISH STATE
            FOREST.

&&

JWD

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.